Thunderstorm Wind, Henry
- When
- July 23, 6:10 PM CST
- Where
- Henry County, Coal
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.333, -93.617
Trees knocked down on U Highway.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 23, 2:17 PM CST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 317 PM CDT SAT JUL 23 2005 ...EXCESSIVE HEAT WARNING THROUGH 7 PM MONDAY... .DISCUSSION... THE RIDGE AXIS IS DRAPED ACROSS THE CENTRAL PLAINS THIS AFTERNOON. THIS HAS ALLOWED THE SUN TO BEAT DOWN ACROSS KANSAS AND NORTHERN MISSOURI WITHOUT ANY CLOUD COVER TO MODERATE HEATING. TEMPERATURES HAVE BEEN FAST TO RESPOND AS A RESULT...WITH HEAT INDICES BREAKING THE 105 MARK BY 1 PM. LITTLE RELIEF IS IN THE OFFING AS THE RIDGE IS SHIFTS EAST OVERNIGHT. GFS/UKMET/NAM ALL SHOW A SLIGHT COOLING IN THE ATMOSPHERIC COLUMN AS WE MOVE INTO SUNDAY. THIS SHOULD TAKE THE EDGE OFF HIGH TEMPS...BUT NOT ENOUGH TO GET US OUT FROM UNDER THE NEED FOR A HEAT ADVISORY THROUGH TOMORROW. CLOUD COVER FROM THE APPROACHING FRONT...AND MODERATION OF THE AIR MASS TEMPERATURES PROFILE SHOULD BRING AFTERNOON HIGHS BACK INTO THE UPPER 90S FOR NORTHERN MISSOURI MONDAY. TEMPERATURES COULD STILL BE TICKLING THE TRIPLE DIGIT NUMBERS FROM SEDALIA SOUTHWEST THROUGH CLINTON AND BUTLER. HOWEVER...WITH MOISTURE POOLING AHEAD OF AN APPROACHING FRONT...HEAT INDICES SHOULD STILL BE REACHING ABOVE 105 ACROSS AREAS FROM ST JOSEPH TO MACON SOUTH MONDAY AFTERNOON. COUNTIES TO THE NORTH OF THIS LINE MIGHT HAVE A HARD TIME REACHING 105...BUT THEY WONT BE FAR AWAY. SO...WITH THIS BEING OUR THIRD DAY OF 105 OR GREATER HEAT INDICES...I WILL GO AHEAD AND BUMP OUR HEAT ADVISORY TO AN EXCESSIVE HEAT WARNING...EXTENDING IT FROM SUNDAY NIGHT TO MONDAY NIGHT. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE TRANSITION IN THE LONGWAVE PATTERN THROUGH NEXT WEEK. A STRENGTHENING UPPER LOW OVER THE ALEUTIAN CHAIN WILL HELP PUSH THE HOT UPPER HIGH FROM THE CENTRAL US TOWARD THE SOUTHEASTERN US. LOWERING HEIGHTS OVER THE NORTHERN PLAINS WILL ALLOW A COLD FRONT TO MOVE SLOWLY THROUGH THE CENTRAL US TUESDAY AND WEDNESDAY. THE ECMWF, GFS, AND UKMET ARE IN GOOD AGREEMENT WITH THE TIMING OF THE FRONT. 850 MB MOISTURE IS PROGGED TO POOL AHEAD OF THE FRONT WITH DEWPOINTS FORECAST TO REACH 14 C TO 16 C SO CHANCES FOR WIDESPREAD THUNDERSTORMS LOOK GOOD TUESDAY AND TUESDAY NIGHT. IVE INCREASED PRECIPITATION CHANCES TO 50 PERCENT CORRESPONDING TO THE PROJECTED TIMING IN THE FRONT TUESDAY INTO TUESDAY EVENING. IF THE DETAILS OF THE GFS ARE RIGHT, LOCALIZED HEAVY RAIN IS A POSSIBILITY. THE MODEL FORECASTS DECENT LOW LEVEL FLOW INTO THE SLOW MOVING FRONT OVER EASTERN KANSAS TUESDAY AND TUESDAY NIGHT WHICH IS A FAVORABLE SET UP FOR TRAINING THUNDERSTORMS FOR EASTERN KANSAS INTO WESTERN MISSOURI. TEMPERATURES TUESDAY, WEDNESDAY AND THURSDAY ARE TRICKY. FOR NOW I HAVE NOT GONE AS COOL AS THE GFS WOULD SUGGEST ESPECIALLY ON WEDNESDAY. I THINK THAT A SECONDARY WAVE FORECAST BY THE GFS FOR WEDNESDAY INTO WEDNESDAY NIGHT MAY BE SPURIOUS CONVECTIVE FEEDBACK SO CLOUDS ON THE MODEL ARE OVERDONE. CUTTER/KOCH && .PREV DISCUSSION... 1122 AM... SOME MODIFICATIONS TO TEMPERATURES HAVE BEEN MADE TO THE AFTERNOON HOURS. MORNING SOUNDING FORM BOTH TOPEKA AND SPRINGFIELD INDICATE THAT TODAY SHOULD BE EVEN WARMER THAN FRIDAY. THIS IS BACKED UP BY OBSERVATIONS THAT TEMPERATURES THIS MORNING HAVE SO FAR JUMPED UP FASTER THAN YESTERDAY...ESPECIALLY ACROSS NORTHERN MISSOURI WHERE THEY HAD THE BENEFIT OF SOME CLOUDS FRIDAY. IN GENERAL I HAVE ADJUSTED MOST LOCATIONS UP A COUPLE OF DEGREES. THIS PUSHES HEAT INDICES INTO THE 110 TO 115 RANGE FOR THE AFTERNOON HOURS IN LOCATIONS SOUTH OF A LINE RUNNING FROM KIRKSVILLE TO KANSAS CITY...WITH THE FORECAST 115 READINGS EXPECTED TO STOP JUST SHY OF REACHING THE EXCESSIVE HEAT WARNING CRITERIA. CUTTER 130 AM... NO BIG CHANGES TO GOING FORECASTS. UPPER RIDGE SHOULD BE PARKED OVER MISSOURI TODAY...SLIDING A LITTLE FURTHER EAST ON SUNDAY. 850 TEMPERATURES IN THE MID 20S RANGE BOTH DAYS. LITTLE IN THE WAY OF CLOUDINESS TODAY WITH SUBSIDENCE UNDER THIS UPPER RIDGE. MAY SEE A LITTLE MID LEVEL MOISTURE RETURN SUNDAY AFTERNOON WITH RETURN FLOW AROUND UPPER RIDGE STARTING TO OCCUR...BUT SHOULD HAVE LITTLE IMPACT ON TEMPERATURES. MONDAY IS A LITTLE TRICKIER. EXPECT TO SEE A THUNDERSTORM COMPLEX ALONG FRONTAL BOUNDARY ACROSS NEBRASKA AND IOWA SUNDAY NIGHT AND MONDAY MORNING. WOULD EXPECT THESE STORMS TO RIDE ALONG 850 THETA E AXIS AND MBE VECTORS WOULD SUGGEST LITTLE PROPAGATION SOUTHWARD OVERNIGHT...SO WILL KEEP DRY FORECAST GOING THROUGH MONDAY...BUT SOMETHING TO BE WATCHED. THAT CONVECTION SHOULD HELP PUSH THE BOUNDARY A LITTLE FURTHER SOUTH...AND AS NORTHERN STREAM WAVE MOVES BY TO OUR NORTH MONDAY NIGHT...EXPECT STORMS THAT REFIRE ON THIS BOUNDARY TO START IMPACTING EXTREME NORTHERN MISSOURI LATE MONDAY NIGHT...WITH BOUNDARY MOVING SOUTHWARD INTO FORECAST AREA DURING THE DAY ON TUESDAY. THIS SHOULD FINALLY BRING A BREAK IN THE HEAT WAVE. WILL LEAVE HEAT ADVISORY AS IS FOR THE TIME BEING. IT MAY HAVE TO BE EXTENDED INTO MONDAY...BUT MOISTURE RETURN AND THE POSSIBILITY OF A LITTLE MORE CLOUDINESS ON MONDAY MAY KEEP TEMPERATURES A FEW DEGREES COOLER. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...EXCESSIVE HEAT WARNING FOR ALL ZONES THROUGH 7 PM MONDAY. MO...EXCESSIVE HEAT WARNING FOR ALL ZONES THROUGH 7 PM MONDAY.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT SAT JUL 23 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1255 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES WILL RANGE FROM 100 TO 105 OVER EASTERN KANSAS AND NORTHERN MISSOURI THIS AFTERNOON. FACTORING IN MODERATE LEVELS OF HUMIDITY, HEAT INDICES WILL EXCEED 110 DEGREES OVER MOST OF THE OUTLOOK AREA BETWEEN 1 PM AND 6 PM. A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY WILL BE VERY HOT WITH AFTERNOON TEMPERATURES NEAR 100 DEGREES BOTH DAYS. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110. A COLD FRONT WILL BRING COOLER TEMPERATURES TO THE REGION TUESDAY AND WEDNESDAY. HEAT AND HUMIDITY WILL INTERACT WITH THE COLD FRONT TO PRODUCE THUNDERSTORMS CAPABLE OF TORRENTIAL RAIN, DAMAGING WIND GUSTS, AND HAIL. STORMS COULD IMPACT FAR NORTHWESTERN MISSOURI BY LATE MONDAY NIGHT THEN SPREAD SOUTH TUESDAY AND TUESDAY NIGHT. DUE TO THE SLOW PROGRESSION OF THE FRONT, SLOW MOVING STORMS COULD PRODUCE FLASH FLOODING DESPITE OUR DRY SOIL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED UNTIL LATE MONDAY NIGHT INTO TUESDAY. KOCH
The Pleasant Hill radar (KEAX), 77 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees knocked down on U Highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468183.